Concave Majorant of Stochastic Processes and Burgers Turbulence
- Raphaël Lachièze-ReyAffiliated withEquipe Probabilités et statistiques, UFR Mathématiques, Univ. Lille 1 Email author
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
The asymptotic solution of the inviscid Burgers equations with initial potential ψ is closely related to the convex hull of the graph of ψ.
In this paper, we study this convex hull, and more precisely its extremal points, if ψ is a stochastic process. The times where those extremal points are reached, called extremal times, form a negligible set for Lévy processes, their integrated processes, and Itô processes. We examine more closely the case of a Lévy process with bounded variation. Its extremal points are almost surely countable, with accumulation only around the extremal values. These results are derived from the general study of the extremal times of ψ+f, where ψ is a Lévy process and f a smooth deterministic drift.
These results allow us to show that, for an inviscid Burgers turbulence with a compactly supported initial potential ψ, the only point capable of being Lagrangian regular is the time T where ψ reaches its maximum, and that is indeed a regular point if and only if 0 is regular for both half-lines. As a consequence, if the turbulence occurs on a non-compact interval, there are almost surely no Lagrangian regular points.
KeywordsLévy processes Burgers equation Convex hull
Mathematics Subject Classification (2000)60G17 60D05 35Q35 35R60 60J99
- Concave Majorant of Stochastic Processes and Burgers Turbulence
Journal of Theoretical Probability
Volume 25, Issue 2 , pp 313-332
- Cover Date
- Print ISSN
- Online ISSN
- Springer US
- Additional Links
- Lévy processes
- Burgers equation
- Convex hull
- Industry Sectors
- Author Affiliations
- 1. Equipe Probabilités et statistiques, UFR Mathématiques, Univ. Lille 1, Villeneuve d’Ascq Cedex, France